Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2005, 6:36 PM CDT for Panola County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2005, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 16, 2005, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Panola County, TX
The radar
The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU JUN 16 2005 .DISCUSSION... ONGOING DEEP CONVECTION ASSOCIATED WITH A PAIR OF OUTFLOW BOUNDARIES... BASICALLY BOOKENDING THE NORTHERN AND SOUTHERN EDGES OF THE CWA. CAN LOOK FORWARD TO INCREASING TSTM ACTIVITY OVERNIGHT AS HIGH INSTABILITY AND DEEPENING SHEAR OVER SOUTHERN PLAINS PROVIDE RIPE FEEDING GROUND FOR MCS DEVELOPMENT. OF COURSE...UPPER LEVEL STEERING TRACK WILL BRING A DIRECT HIT INTO THE CWA. CHANCE POPS ENTIRE CWA THROUGH FRIDAY AFTERNOON...AND MENTION SEVERE ALL BUT EAST TX. PUT LIKELY POPS MAINLY SW AR PORTION OF AREA. NW FLOW PATTERN WILL CONTINUE WITH UPPER HIGH NOT EXHIBITING MUCH GROWTH IN WEST TX. THUS...MAY BE HARD TO PUSH THE PATTERN EAST OF AREA. TAPER TO SLIGHT CHANCE EAST TX LATER IN WEEKEND...AND FINALLY REMOVING POPS AREAWIDE BY TUESDAY. BRISK BOUNDARY ACTION AND RAIN COOLING EFFECTS SHOULD KEEP TEMPS AROUND OR BELOW 90 AREAWIDE ON FRIDAY...AND POSSIBLY SATURDAY. AFTER THAT TEMPS WILL REBOUND...ESPECIALLY EAST TX...ALTHOUGH DEWPOINTS MAY STAY RELATIVELY LEVEL GIVEN LIMITED RETURN FLOW. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 74 96 / 40 40 30 20 MLU 72 88 70 92 / 50 50 40 30 DEQ 70 87 69 95 / 60 60 30 20 TXK 71 89 72 95 / 60 50 30 20 ELD 71 88 69 93 / 60 60 40 30 TYR 75 94 75 96 / 30 30 20 20 GGG 74 92 74 96 / 30 30 20 20 LFK 74 95 75 97 / 30 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 07/07
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUN 16 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT. THIS STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 16, 4:56 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED LOCATION/PARISH
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 10 SE BOSSIER CITY 32.52N 93.42W
06/16/2005 1.50 INCH BOSSIER PARISH LA AMATEUR RADIO
&&
POMUNDSONLocal storm report, Jun 16, 5:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 18 SE BOSSIER CITY 32.33N 93.45W
06/16/2005 2.75 INCH BOSSIER LA AMATEUR RADIO
&&
POMUNDSONLocal storm report, Jun 16, 5:34 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL TAYLOR 33.10N 93.46W
06/16/2005 0.75 INCH COLUMBIA AR LAW ENFORCEMENT
&&
POMUNDSONLocal storm report, Jun 16, 5:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX EMERGENCY MNGR
LARGE BARN BLOWN DOWN
&&
POMUNDSONLocal storm report, Jun 16, 6:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM DOWNBURST BERNICE 32.83N 92.66W
06/16/2005 UNION LA TRAINED SPOTTER
TREES DOWN
&&
POMUNDSONLocal storm report, Jun 16, 6:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 9 SE SHREVEPORT 32.38N 93.69W
06/16/2005 0.88 INCH CADDO LA AMATEUR RADIO
&&
POMUNDSONThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 60 min |
| Jun 16, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 63 min |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 60 min |
| Jun 16, 6:44 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 61 min |
| Jun 16, 1:41 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 49 min |
| Jun 16, 1:54 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 51 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 45 min |
| Jun 16, 4:14 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 61 min |
| Jun 16, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 56 min |
| Jun 16, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 58 min |
| Jun 16, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Union | 58 min |
| Jun 16, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 67 min |
| Jun 16, 5:55 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 65 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 59 min |
| Jun 16, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Union | 61 min |
| Jun 16, 5:19 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.